Ohio, 2017

Winter Weather in Ohio, March 4, 2017

March 4, 2017 · NWS ILN · 4 events in 4 counties and zones

A warm front lifted north through the region, producing light snowfall as it passed.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm front lifted north through the region, producing light snowfall as it passed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 4, 6:40 AM EST, 20 minutes earlier.

Area forecast discussion, Mar 4, 6:40 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
640 AM EST Sat Mar 4 2017

.SYNOPSIS...
A light band of snow will move across portions of the area
today. Dry conditions will return this afternoon and remain in
place for the remainder of the weekend with high pressure in
place.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A light band of snow will work into primarily west central
portions of the forecast area this morning. An inch or less of
snowfall is expected in this area. With dry low levels it is
taking some time for snowfall to reach the ground. This band of
snow will gradually weaken as it moves into the area and
portions of the area will not see any snow today.

With WAA today temperatures will begin to warm. There will be a
gradient in temperatures however with northeastern portions of
the forecast area around Columbus not expected to make it out of
the 30s today with cloud cover. Southwest portions of the
forecast area around Cincinnati will reach into the 40s with
more sunshine this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
High pressure will be situated to the east tonight into Sunday.
Southerly flow will increase on Sunday along with ample
sunshine. These ingredients will allow for a return of 50s and
60s to the region.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Warm and moist air being advected into the region in broad southerly
flow will result in showers developing early in the period in
addition to above normal temperatures. Showers will become more
numerous late Monday night and especially Tuesday as a cold front
approaches and then moves across the region. Instability looks
minimal at this point but cannot rule out some thunderstorms. In
addition, some locally heavier rainfall may occur during this time.
In the wake of the front, temperatures will fall back to closer to
normal for the middle of the week. 00Z guidance starts to diverge in
solutions by Friday with an east-west oriented front somewhere in
the Great Lakes/Ohio Valley region. Given uncertainty that far out
in time have leaned towards an ensemble solution which would suggest
at least a chance of showers with temperatures warming a bit.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A band of snow has already started to move into KCVG. This band
will also bring some snow to KLUK, KILN, and KDAY. The snow is
expected to dissipate before reaching KCMH and KLCK.
Visibilities will be reduced at times with this snowfall. In
addition MVFR cigs are also present with this band. VFR
conditions are expected to return by this afternoon. High
pressure will allow for dry conditions for the remainder of the
TAF period.

OUTLOOK... MVFR ceilings will be possible Monday and Tuesday.
Thunderstorms will be possible on Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Mar 4, 6:13 AM EST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
613 AM EST Sat Mar 4 2017

INZ050-058-059-066-OHZ060-070-051115-
Wayne-Fayette IN-Union IN-Franklin IN-Preble-Butler-
613 AM EST Sat Mar 4 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

A band of snow will move into the area this morning. Snowfall
amounts upwards of an inch will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ026-034-035-042>046-051>056-061>065-
071>074-077>082-088-051115-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Madison-Franklin OH-Licking-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-
Brown-Highland-Adams-Pike-Scioto-
613 AM EST Sat Mar 4 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 4, 6:24 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
624 AM EST Sat Mar 4 2017

INZ050-058-059-066-074-OHZ042-060-061-070-071-077-078-041530-
Wayne-Fayette IN-Union IN-Franklin IN-Dearborn-Darke-Preble-
Montgomery-Butler-Warren-Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Lawrenceburg, Aurora,
Greenville, Eaton, Camden, Dayton, Kettering, Hamilton,
Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro,
Cincinnati, and Milford
624 AM EST Sat Mar 4 2017

...LIGHT SNOW TO MOVE THROUGH THIS MORNING...

A band of light snow will move into the region this morning. While
most locations will see less than a half inch of snow, isolated
locations could see upwards of an inch of snow. Snow will taper
off by the middle of the day.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Butler

When
March 4, 7:00 AM EST to 12:00 PM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

One and a half inches of snow was measured in Oxford. A spotter east of Fairfield and another northwest of Hamilton measured 1.3 and an inch, respectively.

Winter Weather, Hamilton

When
March 4, 7:00 AM EST to 12:00 PM EST
Where
Hamilton forecast zone
Reported by
Social Media
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

One and a half inches of snow was measured 3 miles west of Cheviot. In Montgomery, 1.3 inches was measured by a spotter.

Winter Weather, Clinton

When
March 4, 7:00 AM EST to 12:00 PM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The NWS office in Wilmington measured 0.2 inches of snowfall.

Winter Weather, Montgomery

When
March 4, 7:00 AM EST to 12:00 PM EST
Where
Montgomery forecast zone
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The Dayton-Cox airport measured 0.3 inches of snowfall.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 682043, 682044, 682045, 682047.